Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 30, 2000, 2:44 AM CST for Jefferson County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2000, 2:44 AM CST (08:44 UTC)
- Expired
- Mar 30, 2000, 3:30 AM CST
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Jefferson County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:08 AM CST | Hail 0.75 | Birmingham, AL | Dime size hail was reported in Bluff Park. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 300845 SVRBHM ALC073-300930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 AM CST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN CENTRAL ALABAMA... * UNTIL 330 AM CST. * AT 244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BESSEMER...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TARRANT...SYLVAN SPRINGS...PLEASANT GROVE...NORTH JOHNS...MULGA... MORRIS...MINOR...MIDFIELD...MAYTOWN...KIMBERLY...HUEYTOWN... GRAYSVILLE...GARDENDALE...FULTONDALE...FORESTDALE...FAIRFIELD... CENTER POINT...CARDIFF...BROOKSIDE...BRIGHTON...BIRMINGHAM AND ADAMSVILLE. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:50 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 29, 9:50 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 950 PM CST WED MAR 29 2000 STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS CENTRAL GA AND CENTRAL AL TO A LOW OVER CENTRAL LA. THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE BOUNDARY OVER CENTRAL AL. THE LOW IS FORECAST TO TREK EAST TO VICINITY OF SE MS BY MORNING. SPC IS CANCELLING THE WATCH TO OUR SOUTH. WE ARE NOT LOOKING FOR SURFACE BASED INSTABLILTY TO GET ANY FURTHER NORTH THAN IT ALREADY IS SO THE SEVERE THREAT FOR OUR AREA IS RATHER MINIMAL...THOUGH THERE IS SOME THREAT OF LOCALIZED HAIL AS THUNDERSTORMS IN THE MID MS VALLEY MOVE IN LATER TONIGHT. THE CONVECTION TO OUR WEST HAS NEVER REALLY GOT ORGANIZED A-ND IT LOOKS LIKE IT WILL STAY SOMEWHAT SCATTERED SO WILL LOWER THE POPS FOR TONIGHT...AT LEAST FROM BHM N... AND MAYBE A BIT FOR THURSDAY ALSO. .BHM...NONE. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:21 PM CST | Severe Thunderstorm Warning | BMX | Perry | 24 min |
| Mar 29, 11:20 PM CST | Severe Thunderstorm Warning | BMX | Pike | 40 min |
| Mar 30, 12:17 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 58 min |
| Mar 30, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Russell | 24 min |
| Mar 30, 1:27 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 33 min |
| Mar 30, 1:38 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Mar 30, 2:02 AM CST | Severe Thunderstorm Warning | BMX | Lee | 28 min |
| Mar 30, 3:21 AM CST | Severe Thunderstorm Warning | BMX | Shelby | 24 min |
| Mar 30, 5:12 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 33 min |
| Mar 30, 5:34 AM CST | Tornado Warning | BMX | Montgomery | 26 min |
| Mar 30, 5:49 AM CST | Tornado Warning | BMX | Bullock | 26 min |
| Mar 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.